Match!

Proton Pump Inhibitor-Related Gastric Mucosal Changes.

Published on Apr 27, 2020in Gut and Liver2.968
· DOI :10.5009/GNL20036
Gwang Ha Kim34
Estimated H-index: 34
(PNU: Pusan National University)
Abstract
Proton pump inhibitors (PPIs) are used worldwide to treat of acid-related disorders such as peptic ulcer and gastroesophageal reflux disease and to prevent gastroduodenal injuries due to nonsteroidal anti-inflammatory drugs. PPIs are the most potent inhibitors of gastric acid secretion currently available, and they are one of the most commonly prescribed classes of drugs because of their high efficacy and low toxicity. However, long-term PPI use causes histopathological changes such as parietal cell protrusion into the gland lumen, cystic dilation of gastric fundic glands, and foveolar epithelial hyperplasia. These changes can manifest on endoscopic examination as fundic gland polyps, hyperplastic polyps, multiple white and flat elevated lesions, cobblestone-like mucosa, or black spots. Clinicians must be aware of PPI-induced endoscopic features in patients with chronic long-term PPI use. Conversely, identifying patients with long-term PPI use based on their endoscopic findings is important. Recently, potassium-competitive acid blockers (P-CABs), a new class of acid suppressants that inhibit gastric acid secretion more strongly than PPIs, have recently been introduced clinically. Further long-term prospective studies on these gastric mucosal lesions in patients with either PPI or P-CAB use are required to investigate their association with histopathological changes and to establish the clinical significance of these findings.
  • References (0)
  • Citations (0)
📖 Papers frequently viewed together
14 Citations
78% of Scinapse members use related papers. After signing in, all features are FREE.
References0
Newest
Cited By0
Newest